MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-3-8-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the device was received in a condition was contradictory to the complaint description.The device was returned and found the concerto implant coil was found to be broken and damaged.This was not reported at the time of event.Additionally, the concerto implant coil pushwire was found to bent at load indicator.The detach element was found to be broken.The coin was found to be located jammed against the lumen stop, and the shield coil was found to be present.Based on the device analysis we were unable to determine the cause of implant coil "broke" from the pushwire.It is likely that the damage to the concerto implant coil pushwire occurred during the attempt to push the coil through the micro catheter against the reported resistance.It is likely that the coil detachment occurred during the attempt to push/pull the coil through the micro catheter against the reported resistance.Per instructions for use (ifu): precautions: ¿do not advance the coil with force if the coil becomes lodged within or outside the micro catheter.Determine the cause of resistance and remove the system when necessary." related mdr for this event: 2029214-2019-00251.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of concerto coil that stuck inside the catheter during deployment.The patient was undergoing coiling of a gi bleed.The patient anatomy was normal.It was reported that during placement, half of the coil was out of the microcatheter into the patient and the other half was still in the microcatheter.The coil reportedly became locked and could not be advanced.The coil was removed from the patient.The microcatheter was flushed.The same coil was attempted to be used but could not enter the hub.No patient injury was reported.Evaluation of the returned device found that the implant coil was broke from the pushwire.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8672366
Report Number2029214-2019-00519
Device Sequence Number10835652
Product Code KRD
UDI-Device Identifier00847536013391
UDI-Public00847536013391
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model NumberNV-3-8-HELIX
Device Lot NumberA772224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR